Open Access
Translator Disclaimer
2013 Compressibility and Kolmogorov Complexity
Stephen Binns, Marie Nicholson
Notre Dame J. Formal Logic 54(1): 105-123 (2013). DOI: 10.1215/00294527-1731416

Abstract

This paper continues the study of the metric topology on 2 N that was introduced by S. Binns. This topology is induced by a directional metric where the distance from Y 2 N to X 2 N is given by

lim sup n C ( X n Y n ) n .

This definition is closely related to the notions of effective Hausdorff and packing dimensions. Here we establish that this is a path-connected topology on 2 N and that under it the functions X dim H X and X dim p X are continuous.

We also investigate the scalar multiplication operation that was introduced by Binns. The multiplication of a real X 2 N by an element α [ 0 , 1 ] represents a dilution of the information in X by a factor of α .

Our main result is to show that every regular real is the dilution of a real of Hausdorff dimension 1. That is, that the information in every regular real can be maximally compressed.

Citation

Download Citation

Stephen Binns. Marie Nicholson. "Compressibility and Kolmogorov Complexity." Notre Dame J. Formal Logic 54 (1) 105 - 123, 2013. https://doi.org/10.1215/00294527-1731416

Information

Published: 2013
First available in Project Euclid: 14 December 2012

zbMATH: 1271.03058
MathSciNet: MR3007965
Digital Object Identifier: 10.1215/00294527-1731416

Subjects:
Primary: 03D32 , 68Q30

Keywords: computability theory , effective Hausdorff dimension , effective metric , effective packing dimension , Kolmogorov complexity

Rights: Copyright © 2013 University of Notre Dame

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.54 • No. 1 • 2013
Back to Top